• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Please help, New medication, carbamazepine

Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
Please help.
Hi. I am currently taking a mood stabalizer called carbamazepine and expirience constant muscle and body twitches / movement. Had a bad one monday, entire left leg went into a spasm.
To be honest, its driving me mad ,thinking about seeing my doctor and changing this medication :mad:
Is any one else taking carbamazepine and having the same problems. :)
 
sandybob

sandybob

Well-known member
Founding Member
Joined
Jan 12, 2008
Messages
558
Location
south east london
hi colin ..

im on carbamazepine ... been on it nearly 20 years but for epilepsy ..

i don't recall ever having any such side effects, but perhaps a word with the gp would be advisable.
 
yakuza

yakuza

Well-known member
Founding Member
Joined
Mar 20, 2008
Messages
812
Location
Edinburgh
Hi,

I was also taking this medication as a anti-convulsant and as Sandy says I did'nt have any side effects from it.
I would make a appointment to see your GP and take it from there.

Good luck.
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
15,496
Location
hiding behind the sofa
Have you checked on the leaflet that comes with it what the side effects are. I do agree that you need to see your GP tho. I was on this a few years ago and i got bad headaches with it.
 
D

Dollit

Guest
You should always report side effects of this magnitude - it's really important for your health and it gets reported to the drug manufacturer.
 
Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
Spasms continue to annoy me :mad:, wanted to throw the madication away at the weekend but decided against that as i know what happens whan i miss a dose. Have been referred to a personality specialist as i still do things that i really should not.

Will be going to my G.P tomorrow to try and sort this out.
 
D

Dollit

Guest
Ask your GP to yellow card the side effects and then that means they will get reported. Sorry you're having a rough time on this.
 
Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
Hi Daffy, thanks for the info.
Have checked on the leaflat that came with them, it does say that muscle spasms can occour but not to the point where you a sensation like an electric shock in your muscles.
Will be going to my G.P tomorrow to sorrt this out.
 
Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
I may ask if i can go onto another medication. To be honest i don't really feel i am getting any real benefit from them. I was told by a wise doctor a while ago that carbamazepine isn't the first choice he would have made. That was nice to know :confused:. My psychaitrist recomended changing but then decided i should stay on these retched things.
Have you ever had days where you feel like flushing medication down the toilet and then just letting your mind do what ever it wants.
 
D

Dollit

Guest
I get days like that all the time Colin really I do. I am not captain sensible when it comes to medication.
 
Top